Alert archive / New Mexico / High Wind Watches in 2012

High Wind Watch 5, NWS Albuquerque, NM

February 29, 2012

NWS Albuquerque, NM issued this high wind watch at Feb 29, 2012, 4:18 AM MST. It took effect at Mar 1, 2012, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 29, 2012, 4:18 AM MST (11:18 UTC)
In effect from
Mar 1, 2012, 11:00 AM MST
Expired
Feb 29, 2012, 3:35 PM MST
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WWUS75 KABQ 291118
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 AM MST WED FEB 29 2012

...ANOTHER ROUND OF STRONG WINDS POSSIBLE FOR PORTIONS OF NEW
MEXICO THURSDAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND A STRONG SURFACE
PRESSURE GRADIENT EXPECTED TO DEVELOP OVER NEW MEXICO THURSDAY
MAY CREATE ANOTHER ROUND OF STRONG WEST WINDS. THE GREATEST
POTENTIAL FOR STRONG WINDS WILL BE ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN INTO THE SURROUNDING HIGHLANDS...AS WELL AS
PORTIONS OF THE WEST CENTRAL AND SOUTHWEST MOUNTAINS. STRONG WINDS
ARE EXPECTED TO DIMINISH FOR MOST AREAS THURSDAY EVENING...EXCEPT
FOR THE SOUTH CENTRAL MOUNTAINS AND SURROUNDING HIGHLANDS WHERE
STRONG WINDS MAY CONTINUE THROUGH THURSDAY NIGHT.

NMZ506>508-521>524-529-532-533-292300-
/O.NEW.KABQ.HW.A.0005.120301T1800Z-120302T0200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
418 AM MST WED FEB 29 2012

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* LOCATION...ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN INTO THE
  SURROUNDING HIGHLANDS...AS WELL AS PORTIONS OF THE WEST CENTRAL
  AND SOUTHWEST MOUNTAINS...AND WEST CENTRAL HIGHLANDS.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADWAYS. POTENTIAL FOR DAMAGE TO LIGHT WEIGHT
  OUTDOOR STRUCTURES...TREE LIMBS...POWER LINES...AND LOOSE
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

NMZ526-539-540-292300-
/O.NEW.KABQ.HW.A.0005.120301T1800Z-120302T1200Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
418 AM MST WED FEB 29 2012

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT. 

* LOCATION...SOUTH CENTRAL MOUNTAINS AND SURROUNDING HIGHLANDS OF
  EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE THURSDAY MORNING THROUGH LATE THURSDAY NIGHT.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADWAYS. POTENTIAL FOR DAMAGE TO LIGHT WEIGHT
  OUTDOOR STRUCTURES...TREE LIMBS...POWER LINES...AND LOOSE
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$
1 follow-up statement
393 
WWUS75 KABQ 292235
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MST WED FEB 29 2012

...SIGNIFICANT TWO-DAY WIND EVENT IN STORE...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND A STRONG SURFACE
PRESSURE GRADIENT EXPECTED TO DEVELOP OVER NEW MEXICO THURSDAY
WILL CREATE ANOTHER ROUND OF STRONG WEST WINDS. HIGHEST WINDS ARE
EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN INTO THE
SURROUNDING HIGHLANDS...AS WELL AS PORTIONS OF THE WEST CENTRAL
AND SOUTHWEST MOUNTAINS. STRONG WINDS ARE EXPECTED TO DIMINISH FOR
FOR LOWER TERRAIN AREAS THURSDAY EVENING...BUT WILL RAMP BACK UP
AGAIN ON FRIDAY.

NMZ506>508-521>524-529-532-533-011200-
/O.UPG.KABQ.HW.A.0005.120301T1800Z-120302T0200Z/
/O.NEW.KABQ.HW.W.0006.120301T1800Z-120303T0100Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
335 PM MST WED FEB 29 2012

...HIGH WIND WARNING IN EFFECT FROM 11 AM THURSDAY TO 6 PM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 6 PM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN INTO THE
  SURROUNDING HIGHLANDS...AS WELL AS THE WEST CENTRAL AND
  SOUTHWEST MOUNTAINS...AND WEST CENTRAL HIGHLANDS.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...LATE THURSDAY MORNING THROUGH FRIDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING 
  DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADWAYS MAY CREATE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES. THE POTENTIAL EXISTS FOR DAMAGE TO
  LIGHT WEIGHT OUTDOOR STRUCTURES...TREE LIMBS...AND POWER LINES.
  LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ526-539-540-011200-
/O.UPG.KABQ.HW.A.0005.120301T1800Z-120302T1200Z/
/O.NEW.KABQ.HW.W.0006.120301T1800Z-120303T0100Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
335 PM MST WED FEB 29 2012

...HIGH WIND WARNING IN EFFECT FROM 11 AM THURSDAY TO 6 PM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 6 PM MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...SOUTH CENTRAL MOUNTAINS AND SURROUNDING HIGHLANDS 
  OF EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. LOCALLY
  HIGHER GUSTS ARE POSSIBLE ACROSS THE SOUTH CENTRAL MOUNTAINS. 

* TIMING...LATE THURSDAY MORNING THROUGH FRIDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED TO 3 MILES OR LESS IN BLOWING 
  DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADWAYS MAY CREATE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES. THE POTENTIAL EXISTS FOR DAMAGE TO
  LIGHT WEIGHT OUTDOOR STRUCTURES...TREE LIMBS...AND POWER LINES.
  LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ512>515-527-528-530-531-011200-
/O.NEW.KABQ.WI.Y.0012.120301T0700Z-120302T0400Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
335 PM MST WED FEB 29 2012

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MST
THURSDAY. 

* LOCATION...THIS INCLUDES THE SANGRE DE CRISTO MOUNTAINS EASTWARD
  TO THE OKLAHOMA AND TEXAS BORDER.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WINDS WILL BEGIN AFTER MIDNIGHT THURSDAY MORNING
  AND CONTINUE THROUGH THURSDAY EVENING.

* VISIBILITY...LOCALLY REDUCED BELOW 3 MILES IN BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS MAY IMPACT HIGH PROFILE
  VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ518>520-525-011200-
/O.NEW.KABQ.WI.Y.0012.120301T1800Z-120302T0100Z/
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
335 PM MST WED FEB 29 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST THURSDAY. 

* LOCATION...THIS INCLUDES THE RIO GRANDE VALLEY AND THE UPPER
  TULAROSA VALLEY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. STRONGER
  WINDS ARE POSSIBLE ON FRIDAY.

* TIMING...STRONG WINDS WILL DEVELOP BY NOON ON THURSDAY AND
  CONTINUE THROUGH THURSDAY AFTERNOON. STRONG WINDS WILL REDEVELOP
  LATE FRIDAY MORNING AND CONTINUE THROUGH FRIDAY AFTERNOON. 

* VISIBILITY...LOCALLY REDUCED BELOW 3 MILES IN BLOWING DUST. 

* LOCAL IMPACTS...STRONG CROSS WINDS MAY IMPACT HIGH PROFILE
  VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ534>538-011200-
/O.NEW.KABQ.WI.Y.0012.120301T1800Z-120302T0100Z/
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-
335 PM MST WED FEB 29 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST THURSDAY. 

* LOCATION...THIS INCLUDES...QUAY...CURRY...ROOSEVELT...DE BACA
  AND MUCH OF CHAVES COUNTY. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. STRONGER
  WINDS ARE POSSIBLE ON FRIDAY. 

* TIMING...STRONG WINDS WILL DEVELOP BY NOON ON THURSDAY AND
  CONTINUE THROUGH THURSDAY AFTERNOON. STRONG WINDS WILL REDEVELOP
  LATE FRIDAY MORNING AND CONTINUE THROUGH FRIDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED BELOW 2 MILES IN BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS MAY IMPACT HIGH PROFILE
  VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ502-505-509-011200-
/O.NEW.KABQ.WI.Y.0012.120301T1800Z-120302T0100Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-SAN FRANCISCO RIVER VALLEY-
335 PM MST WED FEB 29 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST THURSDAY. 

* LOCATION...THIS INCLUDES THE CHUSKA MOUNTAINS...WEST CENTRAL
  PLATEAU AND THE SAN FRANCISCO RIVER VALLEY. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG WINDS WILL DEVELOP BY NOON ON THURSDAY AND
  CONTINUE THROUGH THURSDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED BELOW 3 MILES IN BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS MAY IMPACT HIGH PROFILE
  VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Feb 29, 3:33 AM MST, 45 minutes earlier.

Area forecast discussion, Feb 29, 3:33 AM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 AM MST WED FEB 29 2012

.DISCUSSION...
WHEN WINDS...FIRE WX AND PCPN ARE ALL THROWN IN THE MIX...THE NEXT
2 TO PERHAPS 4 DAYS LOOK TO BE PRETTY BUSY AND THE GRIDS INDICATE
SUCH. MOST WIDESPREAD ISSUE WILL BE OF COURSE WINDS AND THOSE WILL
BE AT ANOTHER PEAK ON THU. WINDS MIXING AS HIGH AS 600 MB AND
SIGNIFICANT ENOUGH OF SFC GRADIENT THU WILL HELP BRING DOWN STRONG
WINDS ALOFT TO THE DEGREE THAT HIGH WIND WATCH TO BE HOISTED FOR
WESTERN AREAS NEAR AND S OF INTERSTATE 40 AND BETWEEN DIVIDE AND
THE RIO GRANDE VALLEY WITH THIS PACKAGE. ALSO HOISTING SAME FOR
SANDIA/MANZANOS AND N SACRAMENTOS EAST TO SAN MIGUEL AND GUADALUPE
COUNTIES S TO SW CHAVES COUNTY. SOME LIGHT PCPN MAY BEGIN TUE FOR
FAR N CENTRAL AND NW NM...BUT WITH DAYTIME INSOLATION AND PCPN
BEING LIGHT AND PROBABLY INTERMITTANT ANY SNOW ACCUM TO BE PRETTY
LOW. SOMEWHAT GREATER ACCUM SNOW POTENTIAL N MTNS ESPECIALLY THU
NIGHT INTO FRI...BUT STILL MORE N QUARTER THAN ELSEWHERE. THIS MAY
RESULT IN SOME ADVISORY CRITERIA SNOW AMTS THERE...BUT LOOKING AT
SIMILAR OR JUST A BIT HIGHER AMTS THAN MOST RECENT PCPN MAKER.

CONDITIONS TO RETURN TO DRY OVER WEEKEND AND WINDS TO ALSO BE
TRENDING DOWNWARD...SO A RESPITE PERIOD SEEMS FAIRLY LIKELY
TO START THEN.

43

&&

.AVIATION...
MUCH QUIETER DAY FOR AVIATION TODAY ACROSS NM. CLEAR SKIES WILL
PREVAIL ACROSS MOST OF THE AREA EXCEPT FOR SOME THIN CIRRUS OVER
THE NW CORNER. SFC WIND GUSTS UP TO 25KTS ARE EXPECTED ALONG THE
I40 CORRIDOR FROM KCQC EAST TO KLVS AND KTCC.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. GUYER

&&

.FIRE WEATHER...
POTENTIAL FIRE WEATHER GROWING PATTERN NEXT COUPLE OF DAYS DESPITE
TEMPS ONLY SLIGHTLY ABOVE NORMAL. WILL UPGRADE CURRENT WATCH FOR
TODAY OVER THE EAST CENTRAL PLAINS WHERE THE HIGHEST FIRE DANGER
AND THE MOST ABOVE NORMAL TEMPS WILL COMBINE WITH GUSTY WINDS AND
VERY LOW MIN RH VALUES. SOME CRITICAL CONDITIONS WILL SPILL OVER
INTO NEIGHBORING ZONES TO THE NORTH AND WEST HOWEVER COVERAGE IS
SOMEWHAT LIMITED AND TEMPS WILL BE JUST NEAR NORMAL WITH MARGINAL
HIGH FIRE DANGER.

THE MAIN STORY WILL BE THURSDAY AND THURSDAY EVENING AS A ANOTHER
UPPER TROUGH APPROACHES THE AREA WITH STRONG WESTERLY LAMINAR FLOW
SQUARELY OVER CENTRAL NM. THE STRONGEST SFC PRESSURE GRADIENT AND
MID LEVEL WIND AXIS OF 40-50KTS WILL BE ALONG THE I40 CORRIDOR SO
STRONG WINDS WILL BE TAPPED HERE SOUTH. UPGRADED TO RED FLAGS FOR
THE ENTIRE WATCH AND ADDED THE SW MTS ZONE. MIN RH VALUES WILL BE
LOWER THAN OUR TUESDAY EVENT WITH READINGS 5 TO 12 PCT AND HAINES
VALUES HIGHER WITH WIDESPREAD VALUES OF 4 AND PERHAPS 5. THIS
EVENT WILL LINGER INTO THE EVENING AS RECOVERIES WILL BE POOR FOR
MOST AREAS AND WINDS WILL KEEP CRANKING WITHIN EAST SLOPES AREAS
OF THE CENTRAL AND SOUTH CENTRAL MTS.

WINDS WILL CRANK BACK UP QUICKLY FRIDAY FROM THE WEST INITIALLY
THEN THE NW BY MID DAY AS AN INTENSE PRESSURE GRADIENT AND STRONG
MID LEVEL JET AXIS SLIDES DOWN ON THE BACK SIDE OF THE DEPARTING
TROUGH. CURRENTLY COLD ADVECTION LOOKS STRONG ENOUGH TO MITIGATE
CRITICALLY LOW RH VALUES FRIDAY BUT WILL HAVE TO SEE HOW THIS
CHANGES OVER NEXT DAY OR TWO.

BEHIND THIS TROUGH COLD TEMPS WILL HELP RECOVERIES INTO THE FAIR
CATEGORY. THE STORY OVER THE WEEKEND WILL SHIFT TO COOL TEMPS...
OVERNIGHT INVERSIONS...AND POOR VENT RATES. NEXT WEEK LOOKS TO
BE WARMER WITH A GRADUAL INCREASE IN SURFACE WINDS EACH DAY TO
INTRODUCE MORE FIRE WX CONCERNS BY PERHAPS TUESDAY.

GUYER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  26  50  22 /   0   0  20  20
DULCE...........................  44  16  43  15 /   0   0  20  20
CUBA............................  49  23  49  20 /   0   0  10  10
GALLUP..........................  51  21  50  19 /   0   0   5  10
EL MORRO........................  48  23  48  19 /   0   0   5   5
GRANTS..........................  52  22  52  22 /   0   0   5   5
QUEMADO.........................  52  26  54  23 /   0   0   5   0
GLENWOOD........................  58  27  59  24 /   0   0   0   0
CHAMA...........................  39  12  38  13 /   0   0  20  30
LOS ALAMOS......................  48  25  48  23 /   0   0   5  10
PECOS...........................  47  27  47  23 /   0   0   0  10
CERRO/QUESTA....................  44  17  44  14 /   0   0  10  20
RED RIVER.......................  38  17  36  11 /   0   0  10  20
ANGEL FIRE......................  41  19  40  13 /   0   0   5  20
TAOS............................  47  20  46  19 /   0   0   5  20
MORA............................  49  25  47  19 /   0   0   0  10
ESPANOLA........................  54  24  55  23 /   0   0   5  10
SANTA FE........................  49  27  50  24 /   0   0   5   5
SANTA FE AIRPORT................  52  25  53  23 /   0   0   5   5
ALBUQUERQUE FOOTHILLS...........  55  30  58  29 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  56  32  61  31 /   0   0   0   0
ALBUQUERQUE VALLEY..............  58  27  62  28 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  58  31  60  30 /   0   0   0   0
LOS LUNAS.......................  61  28  64  28 /   0   0   0   0
RIO RANCHO......................  57  31  60  30 /   0   0   0   0
SOCORRO.........................  64  32  68  32 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  53  30  54  25 /   0   0   0   5
TIJERAS.........................  56  30  57  27 /   0   0   0   5
MORIARTY/ESTANCIA...............  52  29  53  26 /   0   0   0   0
CLINES CORNERS..................  51  28  53  24 /   0   0   0   0
GRAN QUIVIRA....................  53  30  58  28 /   0   0   0   0
CARRIZOZO.......................  57  32  63  31 /   0   0   0   0
RUIDOSO.........................  53  37  56  31 /   0   0   0   0
CAPULIN.........................  57  29  54  21 /   0   0   0  10
RATON...........................  61  25  58  22 /   0   0   0  10
SPRINGER........................  60  28  58  24 /   0   0   0  10
LAS VEGAS.......................  57  28  55  22 /   0   0   0  10
CLAYTON.........................  60  32  66  26 /   0   0   0   5
ROY.............................  62  33  62  27 /   0   0   0   5
CONCHAS.........................  65  34  69  33 /   0   0   0   0
SANTA ROSA......................  63  35  69  33 /   0   0   0   0
TUCUMCARI.......................  68  35  74  34 /   0   0   0   0
CLOVIS..........................  66  33  74  36 /   0   0   0   0
PORTALES........................  67  34  76  37 /   0   0   0   0
FORT SUMNER.....................  70  35  77  35 /   0   0   0   0
ROSWELL.........................  73  34  81  37 /   0   0   0   0
PICACHO.........................  68  37  73  36 /   0   0   0   0
ELK.............................  61  38  66  36 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
THE FOLLOWING ZONES...NMZ506>508-521>524-529-532-533.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-106>108.

FIRE WEATHER WATCH FROM NOON MST TODAY THROUGH THIS EVENING FOR THE
FOLLOWING ZONES...NMZ108.

HIGH WIND WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT
FOR THE FOLLOWING ZONES...NMZ526-539-540.

&&

43/GUYER
Hazardous weather outlook, Feb 28, 6:31 AM MST, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
631 AM MST TUE FEB 28 2012

NMZ501>540-291200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
631 AM MST TUE FEB 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST WINDS WILL SHIFT OUT OF THE WEST AND SPREAD
EASTWARD ACROSS CENTRAL AND NORTHERN NEW MEXICO TODAY AS A POTENT
UPPER LEVEL TROUGH PASSES NORTH OF THE STATE. WIND GUSTS TO 50 MPH
WILL BE COMMON...EXCEPT FOR POTENTIALLY DAMAGING GUSTS NEAR 70
MPH IN SPOTS ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN.
GUSTS AROUND 60 MPH WILL BE POSSIBLE IN THE SANTA FE METRO AREA.
ACCUMULATING SNOW WILL CONTINUE ACROSS THE SAN JUAN MOUNTAINS AND
FAR NORTHWEST HIGHLANDS THROUGH THE MORNING...THEN STRONG WINDS WILL
CONTINUE TO BLOW AND DRIFT THE SNOW UNTIL SUNSET. IN ADDITION...CRITICAL
FIRE WEATHER CONDITIONS WILL DEVELOP GENERALLY ALONG AND EAST OF
I-25 THIS AFTERNOON THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY THROUGH FRIDAY...BOUTS OF CRITICAL FIRE WEATHER
CONDITIONS WILL CONTINUE TO DEVELOP ACROSS PARTS OF THE EASTERN
PLAINS EACH AFTERNOON. THE MOST WIDESPREAD FIRE WEATHER CONCERNS
WILL OCCUR THURSDAY...WHEN WEST WINDS MAY REACH 50 MPH ALONG THE
EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. UP TO A HALF FOOT OF SNOW
ACCUMULATION WILL BE POSSIBLE IN THE SAN JUAN MOUNTAINS THURSDAY
THROUGH FRIDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

44

In the hours before

Special weather statement, Feb 28, 11:03 PM MST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1103 PM MST TUE FEB 28 2012

NMZ527-528-530-531-290900-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-RATON RIDGE/JOHNSON MESA-
UNION COUNTY-
1103 PM MST TUE FEB 28 2012

...WINDY CONDITIONS CONTINUING THROUGH MID EVENING...

LOCAL WEST AND NORTHWEST WIND GUSTS TO 55 MPH WILL CONTINUE OVERNIGHT
WITH STRONGEST GUSTS OVER HILLTOPS AND THROUGH GAPS. EXPECT GUSTS
ACROSS INTERSTATE 25 FROM WATROUS TO THE COLORADO LINE...OR FROM MILE
MARKER 370 TO MILE MARKER 460...AND ACROSS HIGHWAYS 64 AND 87...
HIGHWAYS 56 AND 412...AND ACROSS STATE ROAD 120...STATE ROAD 39...AND
STATE ROAD 72.

THOSE DRIVING BIG AND TALL VEHICLES SHOULD USE EXTRA CARE...PLAN ON
GUSTY CROSS WINDS...ALONG WITH BRIEF LOSS OF CONTROL. VISIBILITIES
WILL BE REDUCED LOCALLY IN BLOWING DUST.

SHY
Special weather statement, Feb 28, 11:57 PM MST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1157 PM MST TUE FEB 28 2012

NMZ527-528-530-531-291000-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-RATON RIDGE/JOHNSON MESA-
UNION COUNTY-
1157 PM MST TUE FEB 28 2012

...WINDY CONDITIONS CONTINUING OVERNIGHT...

LOCAL WEST AND NORTHWEST WIND GUSTS TO 55 MPH WILL CONTINUE OVERNIGHT
WITH STRONGEST GUSTS OVER HILLTOPS AND THROUGH GAPS. EXPECT GUSTS
ACROSS INTERSTATE 25 FROM WATROUS TO THE COLORADO LINE...OR FROM MILE
MARKER 370 TO MILE MARKER 460...AND ACROSS HIGHWAYS 64 AND 87...
HIGHWAYS 56 AND 412...AND ACROSS STATE ROAD 120...STATE ROAD 39...AND
STATE ROAD 72.

THOSE DRIVING BIG AND TALL VEHICLES SHOULD USE EXTRA CARE...PLAN ON
GUSTY CROSS WINDS...ALONG WITH BRIEF LOSS OF CONTROL. VISIBILITIES
WILL BE REDUCED LOCALLY IN BLOWING DUST.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 3:51 AM MSTRed Flag WarningABQ15 hr
Feb 29, 3:51 AM MSTRed Flag WarningABQBernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more40 hr
Feb 29, 3:35 PM MSTHigh Wind WarningABQ48 hr
Feb 29, 3:35 PM MSTWind AdvisoryABQ29 hr

Nearby

High Wind Watches in New Mexico, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.